Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 124, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 24, 2016, 2:44 PM CDT for Pawnee County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2016, 2:44 PM CDT (19:44 UTC)
- Expired
- May 24, 2016, 3:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Pawnee County, OK
The radar
The Norman radar (KTLX), 116 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 2092 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
676
WUUS54 KTSA 241944
SVRTSA
OKC117-242030-
/O.NEW.KTSA.SV.W.0124.160524T1944Z-160524T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
244 PM CDT TUE MAY 24 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PAWNEE COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 330 PM CDT
* AT 244 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF RED ROCK...MOVING EAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3647 9703 3646 9697 3646 9679 3616 9681
3616 9682 3625 9682 3625 9692 3633 9693
3634 9703
TIME...MOT...LOC 1944Z 277DEG 16KT 3637 9713
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$1 follow-up statement
180
WWUS54 KTSA 242018
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT TUE MAY 24 2016
OKC117-242030-
/O.CON.KTSA.SV.W.0124.000000T0000Z-160524T2030Z/
PAWNEE OK-
318 PM CDT TUE MAY 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHWESTERN PAWNEE COUNTY...
AT 318 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MORRISON...
MOVING SOUTHEAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3641 9701 3642 9695 3643 9679 3616 9681
3616 9682 3625 9682 3625 9692 3633 9693
3634 9703
TIME...MOT...LOC 2018Z 306DEG 15KT 3629 9699
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 12:28 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 24, 12:28 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 1228 PM CDT TUE MAY 24 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. A few scattered showers/thunderstorms will be possible across northwest Arkansas through mid afternoon in association with mid level circulation. Additional thunderstorms also possible in the BVO area by mid/late afternoon near outflow boundary. Exact timing of convection overnight still remains uncertain and will generally cover eastern Oklahoma TAF sites with prob30 groups. Otherwise, VFR conditions are expected outside any thunderstorm activity. && .PREV DISCUSSION... /ISSUED 1104 AM CDT TUE MAY 24 2016/ ..UPDATE... DISCUSSION... A few breaks in the cloud cover this morning has allowed temps to quickly warm into the upper 70s in many locations. High temperatures have been raised for this afternoon by a few degrees across most areas before clouds begin to fill back in. MCV from overnight thunderstorm complex, currently over east- central Oklahoma, will provide focus for additional showers and thunderstorms along/east of feature this afternoon. Additional strong to severe thunderstorms will be possible across portions of northeast Oklahoma by mid to late afternoon as outflow boundary pushes south to near the Oklahoma/Kansas border. TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. SHORT TERM...12 && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...12
Hazardous weather outlook, May 24, 12:45 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1245 PM CDT TUE MAY 24 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1245 PM CDT TUE MAY 24 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...THIS AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... AN UNSTABLE AND WEAKLY CAPPED AIR-MASS WILL REMAIN OVER THE AREA TODAY. SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON IN ASSOCIATION WITH A WEAK MID LEVEL DISTURBANCE. ADDITIONAL STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE ACROSS FAR NORTHEAST OKLAHOMA BY MID TO LATE AFTERNOON AS AN OUTFLOW BOUNDARY APPROACHES FROM THE NORTH. THESE STORMS WILL POSE A THREAT FOR VERY LARGE HAIL AND DAMAGING WINDS ALONG WITH A LIMITED TORNADO THREAT NEAR THE BOUNDARY. ADDITIONAL STRONG TO SEVERE STORMS WILL DEVELOP ALONG THE DRY LINE WELL TO OUR WEST THIS AFTERNOON. A FEW OF THESE STORMS COULD EVENTUALLY MOVE INTO EASTERN OKLAHOMA TONIGHT. AT THIS TIME THE SEVERE WEATHER THREAT APPEARS LIMITED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...SEVERE THUNDERSTORM POTENTIAL. SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... DAILY THUNDERSTORM CHANCES WILL CONTINUE THIS WEEK INTO THE WEEKEND. INSTABILITY WILL REMAIN HIGH ACROSS THE SOUTHERN PLAINS...SUPPORTING PERIODIC CHANCES FOR AT LEAST ISOLATED SEVERE WEATHER. HOWEVER...THE FOCUS FOR MORE WIDESPREAD SEVERE WEATHER WILL REMAIN WEST AND NORTH OF THE AREA THROUGH THURSDAY. A STRONGER STORM SYSTEM WILL MOVE THROUGH THE AREA FRIDAY...RAISING THE POTENTIAL FOR MORE WIDESPREAD SEVERE WEATHER ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 24, 11:17 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1117 AM CDT TUE MAY 24 2016 OKZ058-241645- OTTAWA OK- 1117 AM CDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OTTAWA COUNTY UNTIL 1145 AM CDT... AT 1117 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 2 MILES SOUTH OF LOMA LINDA TO NEAR WYANDOTTE. MOVEMENT WAS NORTHEAST AT 40 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE... WYANDOTTE... PEORIA... TWIN BRIDGES STATE PARK... THIS INCLUDES INTERSTATE 44 NEAR MILE MARKER 323. LAT...LON 3683 9462 3676 9480 3698 9464 3699 9462 TIME...MOT...LOC 1617Z 236DEG 35KT 3694 9461 3681 9472
Special weather statement, May 24, 1:01 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 101 PM CDT TUE MAY 24 2016 ARZ010-019-241830- WASHINGTON AR-CRAWFORD AR- 101 PM CDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD AND SOUTH CENTRAL WASHINGTON COUNTIES UNTIL 130 PM CDT... AT 101 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF LEE CREEK TO 2 MILES EAST OF FIGURE FIVE. MOVEMENT WAS EAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE... CEDARVILLE... MOUNTAINBURG... NATURAL DAM... CHESTER... RUDY... DEVILS DEN STATE PARK... FIGURE FIVE... STRICKLER... LEE CREEK... ODELL... THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 22 AND 33...AND BETWEEN MILE MARKERS 35 AND 39. LAT...LON 3555 9411 3547 9435 3576 9449 3586 9425 TIME...MOT...LOC 1801Z 248DEG 17KT 3574 9442 3552 9432
Special weather statement, May 24, 1:40 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 140 PM CDT TUE MAY 24 2016 ARZ010-011-019-020-029-241915- WASHINGTON AR-CRAWFORD AR-SEBASTIAN AR-MADISON AR-FRANKLIN AR- 140 PM CDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...WESTERN FRANKLIN...NORTHEASTERN SEBASTIAN...CENTRAL CRAWFORD AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 215 PM CDT... AT 139 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF WINSLOW TO NEAR LAVACA. MOVEMENT WAS EAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE... CHARLESTON... MOUNTAINBURG... ALMA... LAVACA... MULBERRY... DYER... WINSLOW... BRANCH... CHESTER... LAKE FORT SMITH... FERN... BRENTWOOD... KIBLER... CENTRAL CITY... CROSSES... DELANEY... COMBS... PLEASANT HILL... CRAVENS... LONELM... THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 12 AND 32. INTERSTATE 49 BETWEEN MILE MARKERS 28 AND 35. LAT...LON 3592 9382 3530 9392 3531 9428 3587 9414 TIME...MOT...LOC 1839Z 258DEG 23KT 3577 9409 3536 9418
Special weather statement, May 24, 2:11 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT TUE MAY 24 2016
ARZ011-020-242000-
MADISON AR-FRANKLIN AR-
211 PM CDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON AND NORTHEASTERN
FRANKLIN COUNTIES UNTIL 300 PM CDT...
AT 211 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF SAINT PAUL TO 6 MILES SOUTH OF
CASS. MOVEMENT WAS EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
OZARK... ST. PAUL...
WIEDERKEHR VILLAGE... PETTIGREW...
BOSTON... CASS...
WITTER... SAINT PAUL...
KINGSTON... CROSSES...
WATALULA... DELANEY...
DUTTON... COMBS...
REDDING... BRASHEARS...
BARNES... PARADISE...
TAFT... WEATHERS...
THIS INCLUDES INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 36 AND
38.
LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
3588 9352 3576 9352 3577 9370 3552 9370
3550 9383 3591 9393 3608 9345 3597 9345
TIME...MOT...LOC 1911Z 253DEG 29KT 3586 9384 3559 9378Special weather statement, May 24, 2:38 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
238 PM CDT TUE MAY 24 2016
ARZ002-011-242015-
MADISON AR-CARROLL AR-
238 PM CDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND EASTERN
CARROLL COUNTIES UNTIL 315 PM CDT...
AT 238 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF ROBERSON HOLLOW TO 4 MILES
NORTHEAST OF KINGSTON. MOVEMENT WAS EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
GREEN FOREST... RUDD...
RULE... CARROLLTON...
OSAGE... KINGSTON...
BLUE EYE... DELMAR...
DRYFORK... CONNOR...
DENVER... COIN...
LAT...LON 3612 9348 3608 9348 3608 9345 3604 9345
3605 9356 3649 9348 3650 9345 3650 9330
3612 9330
TIME...MOT...LOC 1938Z 253DEG 16KT 3645 9334 3608 9345The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:55 PM CDT | Special Weather Statement | TSA | Latimer | 35 min |
| May 23, 8:12 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| May 24, 11:17 AM CDT | Special Weather Statement | TSA | Ottawa | 28 min |
| May 24, 3:26 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 49 min |
| May 24, 3:52 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 38 min |
| May 24, 4:23 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 37 min |
| May 24, 4:40 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 65 min |
| May 24, 4:44 PM CDT | Special Weather Statement | TSA | Okmulgee | 46 min |
| May 24, 4:57 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 29 min |
| May 24, 5:13 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 62 min |
| May 24, 5:21 PM CDT | Tornado Warning | TSA | Creek | 24 min |
| May 24, 5:38 PM CDT | Tornado Warning | TSA | Creek | 13 min |
| May 24, 5:52 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 53 min |
| May 24, 6:16 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee | 44 min |
| May 24, 6:38 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.